Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Nov 30, 2016, 9:47 AM CST for Talladega County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2016, 9:47 AM CST (15:47 UTC)
- Expired
- Nov 30, 2016, 10:30 AM CST
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.4
The text
As transmitted.
538
WWUS84 KBMX 301547
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 AM CST WED NOV 30 2016
ALZ025-027-028-301630-
TALLADEGA AL-SHELBY AL-CLAY AL-
947 AM CST WED NOV 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY...EASTERN SHELBY AND
SOUTHERN TALLADEGA COUNTIES UNTIL 1030 AM CST...
AT 947 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOODY TO NEAR CALERA. MOVEMENT WAS
NORTHEAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...CHELSEA...CHILDERSBURG...COLUMBIANA...
WILSONVILLE...TALLADEGA SPRINGS...VINCENT...HARPERSVILLE...
WESTOVER...WALDO...FAYETTEVILLE...SYCAMORE...LAY LAKE...LOGAN MARTIN
DAM...VANDIVER...ALPINE...WINTERBORO...SHELBY AND CEDAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3309 8600 3311 8601 3310 8649 3309 8651
3302 8652 3302 8656 3306 8660 3305 8661
3307 8661 3307 8673 3354 8650 3350 8648
3350 8638 3340 8638 3341 8635 3344 8591
TIME...MOT...LOC 1547Z 244DEG 28KT 3354 8647 3309 8666
$$
89^GSATTERWHITEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Nov 30, 5:40 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Nov 30, 5:40 AM CST, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 540 AM CST Wed Nov 30 2016 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. The 06Z BMX sounding indicates an unusually unstable air mass for this time of day/year with SBCAPE of 1400 J/kg and MLCAPE of 730 J/kg. This combined with 0-1 shear of 33 kts, 0-6 shear of 64 kts, and effective SRH of 300 m2/s2 will maintain a threat of tornadoes throughout tonight and during the day on Wednesday as well. Lifting of the dry layer aloft will also result in release of potential instability and continue to steepen the mid-level lapse rates. The strong shear and lack of strong upper- level forcing has kept a true squall line from forming, with the convective line extending from Louisiana to north AL remaining cellular in nature. The HRRR indicates that this will continue. Both discrete supercells ahead of the line and embedded supercells within the line will continue to pose a threat for tornadoes. The tornado watch was recently expanded to include Bibb, Jefferson, and Blount counties, with a good chance of an additional watch beyond the current 5AM expiration time including the areas further southeast. The severe threat will continue to push southeastward, reaching the I-20 corridor between about 3 and 6 AM and the I-85 corridor between 8 AM and noon, exiting the farthest southeast counties between 1 and 3 PM. Drier and cooler air will move in behind the front this afternoon and evening. 32/Davis .LONG TERM... Thursday through Tuesday. With this storm system to our east on Thursday, we will be back into the high pressure realm for a couple of days, but no worries, the dry spell will only last into the first half of the weekend. By Friday afternoon a disturbance will begin to slide northward out of the Gulf of Mexico and move into Louisiana by Saturday morning. This disturbance will slide along and ahead of a cold front, working into the western portion of Central Alabama by Saturday afternoon and overspread the area during the day Sunday. Will have to monitor the northward trends of the 60+ dewpoints as we get into Sunday afternoon and Sunday evening. The 00Z GFS is indicating some mid 60s in the southeast late Sunday afternoon, while the 12Z Euro keeps dewpoints below 60 the entire time. However the 00Z Euro now brings 60+ dewpoints into the entire forecast area by Sunday evening, therefore bringing a risk of severe weather into the area Sunday through Monday evening. The dilemma here is the overall pattern. While we remain in a very progressive pattern the GFS hangs the mid level low back into the Four Corners area while the Euro now keeps the trough moving and brings a potentially strong vort max into the area by Monday morning. Will re-evaluate this tomorrow night and see what if any additional changes need to be made. We will remain fairly wet for the rest of the forecast as well as a second trough and showers and storms move into the area Wednesday night into Thursday. Again some differences in the overall timing and strength will preclude any mention of severe with this system as well, but there could be a small window here as well. 16 && .AVIATION... 12Z TAF Discussion. While we have been waiting on the line to finally push through the area overnight, we finally are seeing the push. Tried to time out the line of thunderstorms in the locations. Most areas will clear out this afternoon as the system exits the region. 16 && .FIRE WEATHER... Showers and storms, some severe, will remain in the area through this afternoon. Drier air should move into the area on Thursday and Friday but moisture returns Saturday with another round of showers expected Sunday through Tuesday. A third storm system will work into the area by next Wednesday. So an overall wet pattern will be in place for the next next 7 to 10 days. 16 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 38 56 30 57 / 100 0 10 0 0 Anniston 69 39 58 32 59 / 100 0 10 0 0 Birmingham 67 39 58 33 59 / 100 0 10 0 0 Tuscaloosa 67 39 59 32 61 / 90 0 10 0 0 Calera 69 39 58 33 60 / 100 0 10 0 0 Auburn 70 42 60 36 60 / 100 10 10 0 0 Montgomery 73 41 62 34 63 / 100 0 10 0 0 Troy 72 43 62 35 62 / 100 10 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Nov 30, 8:32 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 832 AM CST WED NOV 30 2016 ALZ011>015-017>050-011745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 832 AM CST WED NOV 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. A LIMITED THREAT OF ISOLATED BRIEF TORNADOES, DAMAGING WIND, AND LARGE HAIL WILL CONTINUE FOR MUCH OF CENTRAL ALABAMA MAINLY ALONG AND SOUTH AND EAST OF AN ONEONTA TO DEMOPOLIS LINE. THE THREAT WILL END FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY, EXITING THE SOUTHEAST COUNTIES BY 3 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH THIS AFTERNOON. 08
In the hours before
Local storm report, Nov 30, 6:53 AM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM TSTM WND DMG 1 E LANEVILLE 32.52N 87.57W
11/30/2016 HALE AL EMERGENCY MNGR
TREES DOWN BLOCKING CR 12 BETWEEN FAUNSDALE
AND NEWBERN. .
&&
TGSpecial weather statement, Nov 30, 7:35 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 AM CST WED NOV 30 2016
ALZ023-030>032-039-301430-
TUSCALOOSA AL-GREENE AL-MARENGO AL-SUMTER AL-HALE AL-
735 AM CST WED NOV 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...EASTERN
GREENE...HALE...SOUTHERN TUSCALOOSA AND MARENGO COUNTIES UNTIL 830 AM
CST...
AT 734 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAKE LURLEEN STATE PARK TO NEAR
KINTERBISH. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...DEMOPOLIS...EUTAW...GREENSBORO...LINDEN...
HOLT...JEFFERSON...MOUNDVILLE...LAKE VIEW...BROOKWOOD...COALING...
VANCE...WOODSTOCK...COKER...FORKLAND...THOMASTON...AKRON...NEWBERN
AND MYRTLEWOOD.
LAT...LON 3333 8765 3331 8717 3328 8707 3322 8710
3319 8720 3313 8720 3313 8728 3301 8732
3300 8742 3266 8747 3265 8753 3231 8752
3231 8747 3225 8752 3216 8753 3218 8801
3228 8802 3228 8794 3231 8793 3231 8825
TIME...MOT...LOC 1334Z 280DEG 30KT 3327 8764 3232 8821
89^GSATTERWHITESpecial weather statement, Nov 30, 8:26 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
826 AM CST WED NOV 30 2016
ALZ019-023>026-032>035-039>041-301530-
PERRY AL-CALHOUN AL-CHILTON AL-TUSCALOOSA AL-MARENGO AL-BIBB AL-
HALE AL-DALLAS AL-JEFFERSON AL-ST. CLAIR AL-AUTAUGA AL-SHELBY AL-
826 AM CST WED NOV 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHILTON...SOUTHWESTERN CALHOUN...
PERRY...ST. CLAIR...WESTERN AUTAUGA...SHELBY...BIBB...SOUTHEASTERN
HALE...SOUTHEASTERN TUSCALOOSA...DALLAS...NORTHEASTERN MARENGO AND
JEFFERSON COUNTIES UNTIL 930 AM CST...
AT 826 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GARDENDALE TO NEAR MILLER. MOVEMENT WAS
EAST AT 45 MPH.
WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...SELMA...MOUNTAIN BROOK...TRUSSVILLE...HELENA...
HUEYTOWN...GARDENDALE...PELL CITY...IRONDALE...LEEDS...MOODY...
CALERA...FAIRFIELD AND CHELSEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3208 8719 3227 8745 3225 8752 3213 8752
3215 8789 3378 8689 3377 8587 3359 8599
3367 8605 3369 8620 3354 8619 3351 8628
3339 8638 3329 8636 3318 8650 3293 8651
3286 8645 3231 8682 3233 8685 3205 8696
TIME...MOT...LOC 1426Z 272DEG 37KT 3367 8687 3222 8778
89^GSATTERWHITELocal storm report, Nov 30, 8:43 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 SSW SHAW 33.47N 88.10W
11/29/2016 PICKENS AL TRAINED SPOTTER
TREES BLOCKING THE ROADWAY ON COUNTY ROAD 34
NORTH OF U.S. HIGHWAY 82. POSSIBLE TORNADO.
CORRECTED TIME.
&&
TGSpecial weather statement, Nov 30, 9:34 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 AM CST WED NOV 30 2016
ALZ018>021-026-027-301630-
CALHOUN AL-TALLADEGA AL-CHEROKEE AL-ST. CLAIR AL-CLEBURNE AL-
ETOWAH AL-
934 AM CST WED NOV 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...CLEBURNE...CALHOUN...
ST. CLAIR...ETOWAH AND NORTHEASTERN TALLADEGA COUNTIES UNTIL 1030 AM
CST...
AT 933 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SARDIS CITY TO NEAR COOSA ISLAND. MOVEMENT
WAS EAST AT 35 MPH.
WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...ANNISTON...OXFORD...TALLADEGA...PELL CITY...JACKSONVILLE...
MOODY...RAINBOW CITY...PIEDMONT...HOKES BLUFF...ODENVILLE...CENTRE...
HEFLIN...CEDAR BLUFF...SAKS...WEST END-COBB TOWN...CENTRE MUNICIPAL
AIRPORT...COBB TOWN...FORNEY AND LITTLE RIVER CANYON NATIONAL
PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3349 8531 3350 8576 3347 8578 3347 8589
3350 8585 3350 8590 3344 8592 3341 8638
3350 8638 3350 8648 3355 8649 3420 8610
3420 8584 3424 8584 3426 8577 3437 8563
3449 8557 3453 8552
TIME...MOT...LOC 1533Z 257DEG 32KT 3419 8606 3353 8637
89^GSATTERWHITESpecial weather statement, Nov 30, 9:47 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 AM CST WED NOV 30 2016
ALZ025-027-028-301630-
TALLADEGA AL-SHELBY AL-CLAY AL-
947 AM CST WED NOV 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY...EASTERN SHELBY AND
SOUTHERN TALLADEGA COUNTIES UNTIL 1030 AM CST...
AT 947 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOODY TO NEAR CALERA. MOVEMENT WAS
NORTHEAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...CHELSEA...CHILDERSBURG...COLUMBIANA...
WILSONVILLE...TALLADEGA SPRINGS...VINCENT...HARPERSVILLE...
WESTOVER...WALDO...FAYETTEVILLE...SYCAMORE...LAY LAKE...LOGAN MARTIN
DAM...VANDIVER...ALPINE...WINTERBORO...SHELBY AND CEDAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3309 8600 3311 8601 3310 8649 3309 8651
3302 8652 3302 8656 3306 8660 3305 8661
3307 8661 3307 8673 3354 8650 3350 8648
3350 8638 3340 8638 3341 8635 3344 8591
TIME...MOT...LOC 1547Z 244DEG 28KT 3354 8647 3309 8666
89^GSATTERWHITEThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:35 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 55 min |
| Nov 29, 6:53 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 67 min |
| Nov 29, 7:16 PM CST | Tornado Warning | BMX | Pickens | 17 min |
| Nov 29, 7:22 PM CST | Tornado Warning | BMX | Fayette, Lamar | 53 min |
| Nov 29, 7:28 PM CST | Tornado Warning | BMX | Marion, Winston | 62 min |
| Nov 29, 7:52 PM CST | Tornado Warning | BMX | Fayette | 38 min |
| Nov 29, 8:09 PM CST | Tornado Warning | BMX | Winston | 21 min |
| Nov 29, 8:19 PM CST | Tornado Warning | BMX | Winston | 26 min |
| Nov 29, 8:24 PM CST | Tornado Warning | BMX | Walker, Winston | 44 min |
| Nov 29, 8:27 PM CST | Tornado Warning | BMX | Lamar, Pickens | 46 min |
| Nov 29, 10:13 PM CST | Tornado Warning | BMX | Winston | 17 min |
| Nov 29, 11:35 PM CST | Tornado Warning | BMX | Fayette, Lamar, Marion | 55 min |
| Nov 30, 12:34 AM CST | Tornado Warning | BMX | Winston | 24 min |
| Nov 30, 1:33 AM CST | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 3 hr |
| Nov 30, 2:33 AM CST | Tornado Warning | BMX | Walker, Winston | 27 min |
| Nov 30, 4:25 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Winston | 3 hr |
| Nov 30, 7:35 AM CST | Special Weather Statement | BMX | Hale, Marengo, Tuscaloosa | 55 min |
| Nov 30, 8:26 AM CST | Special Weather Statement | BMX | Bibb, Chilton, Dallas, Jefferson, Marengo, Perry and 2 more | 64 min |
| Nov 30, 9:34 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 56 min |
| Nov 30, 10:13 AM CST | Special Weather Statement | BMX | Coosa | 47 min |
| Nov 30, 10:33 AM CST | Special Weather Statement | BMX | Clay, Cleburne, Randolph | 57 min |
| Nov 30, 10:42 AM CST | Special Weather Statement | BMX | Lowndes | 48 min |
| Nov 30, 11:17 AM CST | Special Weather Statement | BMX | Elmore | 43 min |
| Nov 30, 11:29 AM CST | Special Weather Statement | BMX | Lowndes, Montgomery | 46 min |
| Nov 30, 12:04 PM CST | Special Weather Statement | BMX | Lee, Macon | 56 min |
| Nov 30, 12:30 PM CST | Special Weather Statement | BMX | Bullock, Russell | 45 min |
| Nov 30, 12:40 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 31 min |
| Nov 30, 12:43 PM CST | Tornado Warning | BMX | Chambers | 32 min |
| Nov 30, 1:12 PM CST | Special Weather Statement | BMX | Barbour, Russell | 63 min |
| Nov 30, 2:33 PM CST | Special Weather Statement | BMX | Barbour | 57 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.